Alert archive / Wyoming / High Wind Watches in 2011

High Wind Watch 13, NWS Riverton, WY

October 6, 2011Fremont County, Natrona County, Sweetwater County, Wyoming

NWS Riverton, WY issued this high wind watch at Oct 6, 2011, 4:06 AM MDT for Fremont County, Natrona County, Sweetwater County, Wyoming. It took effect at Oct 6, 2011, 9:00 PM MDT. It was in force for .

The area

The counties it named.

The facts

Issued
Oct 6, 2011, 4:06 AM MDT (10:06 UTC)
In effect from
Oct 6, 2011, 9:00 PM MDT
Expired
Oct 6, 2011, 3:11 PM MDT
In force
Issued by
NWS Riverton, WY

Counties Fremont County, WY, Natrona County, WY, Sweetwater County, WY

The radar

The Riverton/Lander radar (KRIW), 65 km from the middle of the area, began a volume at 10:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Riverton, WY (KRIW), launched 00:00Z, 10.1 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 00:00Z on 2011-10-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 00:00Z on 2011-10-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 30 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1991 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
30 m²/s²
0-3 km storm-relative helicity
51 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

820 
WWUS75 KRIW 061006
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
406 AM MDT THU OCT 6 2011

...VERY STRONG SOUTHWEST WINDS EXPECTED ACROSS PORTIONS OF CENTRAL
AND SOUTH CENTRAL WYOMING TONIGHT AND FRIDAY...

.AN INTENSE STORM SYSTEM WILL LIFT NORTHEAST ACROSS THE COWBOY
STATE TONIGHT INTO FRIDAY MORNING WITH A VERY STRONG PRESSURE
GRADIENT DEVELOPING ACROSS SWEETWATER...SOUTHEAST FREMONT AND
NATRONA COUNTIES TONIGHT AND FRIDAY. THE POTENTIAL HIGH WINDS WILL
ALSO BE ACCOMPANIED BY A PERIOD OF SNOW ACROSS SWEETWATER COUNTY
UP INTO THE GREEN MOUNTAINS AND RATTLESNAKE RANGE...ESPECIALLY TONIGHT.

WYZ028>030-062230-
/O.NEW.KRIW.HW.A.0013.111007T0300Z-111007T2100Z/
ROCK SPRINGS AND GREEN RIVER-FLAMING GORGE-EAST SWEETWATER COUNTY-
INCLUDING THE CITIES OF...ROCK SPRINGS...GREEN RIVER...WAMSUTTER
406 AM MDT THU OCT 6 2011

...HIGH WIND WATCH IN EFFECT FROM THIS EVENING THROUGH FRIDAY
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM THIS EVENING THROUGH FRIDAY
AFTERNOON. 

* SUMMARY AND TIMING...VERY STRONG WINDS MAY DEVELOP THIS EVENING
  AND CONTINUE THROUGH THE DAY FRIDAY. IN ADDITION...A STRONG COLD
  FRONT WILL SWEEP ACROSS THE AREA THIS EVENING WITH OCCASIONAL
  SNOW EXPECTED TONIGHT...POSSIBLY LINGERING INTO FRIDAY. 

* WIND...SOUTHWEST 30 TO 40 MPH WITH GUSTS TO 60 MPH POSSIBLE.

* IMPACTS...TRAVELLERS ALONG INTERSTATE 80 AND OTHER STATE
  HIGHWAYS SHOULD BE PREPARED FOR THESE VERY STRONG WINDS
  ACCOMPANIED BY PERIODS OF SNOW AND BLOWING SNOW AND SHARPLY
  REDUCED VISIBILITIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A
HAZARDOUS HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA. 

THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF
TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET
AT WYOROAD.INFO.

&&

$$

WYZ019-062230-
/O.NEW.KRIW.HW.A.0013.111007T0300Z-111007T2100Z/
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
INCLUDING THE CITY OF...JEFFREY CITY
406 AM MDT THU OCT 6 2011

...HIGH WIND WATCH IN EFFECT FROM THIS EVENING THROUGH FRIDAY
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM THIS EVENING THROUGH FRIDAY
AFTERNOON. 

* SUMMARY AND TIMING...VERY STRONG SOUTHWEST WINDS ARE EXPECTED TO
  DEVELOP TONIGHT AND CONTINUE THROUGH THE DAY FRIDAY. A STRONG
  COLD FRONT WILL ALSO MOVE ACROSS THE AREA TONIGHT WITH A PERIOD
  OF SNOW AND BLOWING SNOW EXPECTED INTO FRIDAY.

* WIND...SOUTHWEST 30 TO 40 MPH WITH GUSTS TO 60 MPH.

* IMPACTS...TRAVELLERS ALONG HIGHWAY 287 BETWEEN SWEETWATER
  STATION AND MUDDY GAP AND HIGHWAY 135 OVER BEAVER RIM SHOULD BE
  PREPARED FOR THESE VERY STRONG SOUTHWEST WINDS TONIGHT AND
  FRIDAY ALONG WITH OCCASIONAL SNOW SHOWERS WHICH WILL SEVERELY
  RESTRICT THE VISIBILITY AT TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A
HAZARDOUS HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA. 

THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF
TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET
AT WYOROAD.INFO.

&&

$$

WYZ020-062230-
/O.NEW.KRIW.HW.A.0013.111007T0300Z-111007T2100Z/
NATRONA COUNTY LOWER ELEVATIONS-
INCLUDING THE CITY OF...CASPER
406 AM MDT THU OCT 6 2011

...HIGH WIND WATCH IN EFFECT FROM THIS EVENING THROUGH FRIDAY
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM THIS EVENING THROUGH FRIDAY
AFTERNOON. 

* SUMMARY AND TIMING...STRONG SOUTHWEST WINDS ARE EXPECTED TO
  INCREASE THIS EVENING AND CONTINUE THROUGH THE DAY FRIDAY.

* WIND...SOUTHWEST WIND 30 TO 40 MPH WITH GUSTS TO 60 MPH.

* IMPACTS...TRAVELLERS...ESPECIALLY LIGHTWEIGHT AND HIGH PROFILE
  VEHICLES SHOULD BE PREPARED FOR THESE VERY STRONG SOUTHWEST
  WINDS TONIGHT AND FRIDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A
HAZARDOUS HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA. 

THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF
TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET
AT WYOROAD.INFO.

&&

$$

TEAM RIVERTON
1 follow-up statement
410 
WWUS75 KRIW 062111
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
311 PM MDT THU OCT 6 2011

...VERY STRONG SOUTHWEST WINDS EXPECTED ACROSS PORTIONS OF
CENTRAL AND SOUTH CENTRAL WYOMING TONIGHT THROUGH FRIDAY MORNING...

.AN INTENSE STORM SYSTEM WILL LIFT NORTHEAST ACROSS THE COWBOY
STATE TONIGHT INTO FRIDAY MORNING...PRODUCING VERY STRONG
SOUTHWEST WINDS FROM EASTERN SWEETWATER COUNTY THROUGH SOUTHEAST
FREMONT AND NATRONA COUNTIES.

WYZ028-029-062215-
/O.CAN.KRIW.HW.A.0013.111007T0300Z-111007T2100Z/
ROCK SPRINGS AND GREEN RIVER-FLAMING GORGE-
INCLUDING THE CITIES OF...ROCK SPRINGS...GREEN RIVER
311 PM MDT THU OCT 6 2011

...HIGH WIND WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS CANCELLED THE HIGH
WIND WATCH. 

ALTHOUGH IT WILL BE QUITE WINDY ACROSS WESTERN SWEETWATER COUNTY.
WIDESPREAD DAMAGING WINDS ARE NO LONGER EXPECTED. THEREFORE THE
HIGH WIND WATCH HAS BEEN CANCELLED.

$$

WYZ030-070600-
/O.UPG.KRIW.HW.A.0013.111007T0300Z-111007T2100Z/
/O.NEW.KRIW.HW.W.0018.111007T0300Z-111007T1500Z/
EAST SWEETWATER COUNTY-
INCLUDING THE CITY OF...WAMSUTTER
311 PM MDT THU OCT 6 2011

...HIGH WIND WARNING IN EFFECT FROM 9 PM THIS EVENING TO 9 AM MDT
FRIDAY...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM MDT
FRIDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* SUMMARY AND TIMING...VERY STRONG WINDS WILL DEVELOP THIS EVENING
  AND CONTINUE THROUGH THE MID TO LATE FRIDAY. IN ADDITION...SOME
  SNOW IS POSSIBLE AS WELL...BEING BLOWN AROUND BY THE WIND.

* WIND...SOUTHWEST 35 TO 45 MPH WITH GUSTS TO 60 MPH POSSIBLE.

* IMPACTS...TRAVELLERS ALONG INTERSTATE 80 AND OTHER STATE
  HIGHWAYS SHOULD BE PREPARED FOR THESE VERY STRONG WINDS
  ACCOMPANIED BY SOME SNOW AND BLOWING SNOW AND SHARPLY REDUCED
  VISIBILITIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. 

THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF
TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET
AT WYOROAD.INFO.

&&

$$

WYZ019-070600-
/O.UPG.KRIW.HW.A.0013.111007T0300Z-111007T2100Z/
/O.NEW.KRIW.HW.W.0018.111007T0300Z-111007T1500Z/
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
INCLUDING THE CITY OF...JEFFREY CITY
311 PM MDT THU OCT 6 2011

...HIGH WIND WARNING IN EFFECT FROM 9 PM THIS EVENING TO 9 AM MDT
FRIDAY...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM MDT
FRIDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* SUMMARY AND TIMING...VERY STRONG SOUTHWEST WINDS WILL DEVELOP BY
  THIS EVENING AND CONTINUE THROUGH MID TO LATE FRIDAY MORNING. A STRONG
  COLD FRONT WILL ALSO MOVE ACROSS THE AREA TONIGHT WITH A PERIOD
  OF SNOW AND BLOWING SNOW EXPECTED INTO FRIDAY.

* WIND...SOUTHWEST 35 TO 45 MPH WITH GUSTS TO 65 MPH.

* IMPACTS...TRAVELLERS ALONG HIGHWAY 287 BETWEEN SWEETWATER
  STATION AND MUDDY GAP AND HIGHWAY 135 OVER BEAVER RIM SHOULD BE
  PREPARED FOR THESE VERY STRONG SOUTHWEST WINDS TONIGHT AND
  FRIDAY ALONG WITH OCCASIONAL SNOW SHOWERS WHICH COULD SEVERELY
  RESTRICT THE VISIBILITY AT TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. 

THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF
TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET
AT WYOROAD.INFO.

&&

$$

WYZ020-070600-
/O.UPG.KRIW.HW.A.0013.111007T0300Z-111007T2100Z/
/O.NEW.KRIW.HW.W.0018.111007T0300Z-111007T1500Z/
NATRONA COUNTY LOWER ELEVATIONS-
INCLUDING THE CITY OF...CASPER
311 PM MDT THU OCT 6 2011

...HIGH WIND WARNING IN EFFECT FROM 9 PM THIS EVENING TO 9 AM MDT
FRIDAY...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM MDT
FRIDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* SUMMARY AND TIMING...STRONG SOUTHWEST WINDS WILL DEVELOP BY LATE
  EVENING AND CONTINUE THROUGH MID TO LATE FRIDAY MORNING.

* WIND...SOUTHWEST WIND 35 TO 45 MPH WITH GUSTS TO 60 MPH.

* IMPACTS...TRAVELLERS...ESPECIALLY THOSE IN LIGHTWEIGHT AND HIGH
  PROFILE VEHICLES SHOULD BE PREPARED FOR THESE VERY STRONG
  SOUTHWEST WINDS TONIGHT AND FRIDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. 

THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF
TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET
AT WYOROAD.INFO.

&&

$$

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before this high wind watch went out at Oct 5, 11:59 PM MDT, 4 hours 7 minutes earlier.

Area forecast discussion, Oct 5, 11:59 PM MDT, 4 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
1159 PM MDT WED OCT 5 2011

.SHORT TERM...TONIGHT THROUGH SATURDAY

LARGE AMPLIFIED TROUGH MOVING ONSHORE TODAY WITH SHOWERS INCREASING
OVER WESTERN WYOMING THIS AFTERNOON.  GOOD SOUTH TO SOUTHWEST
GRADIENT ACROSS THE CENTRAL AND SOUTH RESULTING IN GUSTY WINDS.
STORM COMING ONSHORE WITH A SLIGHT NEGATIVE TILT...BUT WILL SEE THAT
CHANGE THURSDAY MORNING AS IT DEVELOPS INTO A CLOSED SYSTEM OVER THE
GREAT BASIN.  SYSTEM THEN ACCELERATES NORTHEAST THURSDAY AFTERNOON
AND NIGHT ACROSS WYOMING AND INTO EASTERN MONTANA AND THE DAKOTAS.
A SIGNIFICANT SHORTWAVE DIGS ON THE SYSTEMS BACKSIDE THURSDAY OVER
THE SOUTHWEST GREAT BASIN...SPINNING UP INTO AN UPPER LOW OVER THE
FOUR CORNERS FRIDAY SLOWLY SLIDING EAST INTO THE PLAINS THROUGH
SATURDAY.

SO FOR TONIGHT AND THURSDAY...NUMEROUS BANDS OF SHOWERS WILL IMPACT
THE WEST AND SOUTHWEST WITH AN OCCASIONAL LIGHTNING STRIKE.  BEST
JET DYNAMICS WILL BE THROUGH TONIGHT...DIMINISHING SOME AFTER 06Z AS
THE LOW SINKS SOUTH INTO THE GREAT BASIN...MAINLY OVER THE
NORTHWEST.  SNOW LEVELS WILL INITIALLY BE QUITE HIGH...ABOVE 10000
FEET.  COLD AIR THEN BEGINS TO MOVE INTO THE WEST AND SOUTH TOMORROW
MORNING...WITH SNOW LEVELS FALLING TO THE VALLEY FLOORS OVER THE
WEST (ESPECIALLY SOUTHWEST) THROUGHOUT THE DAY.  THE COLDEST AIR
MOVES INTO SOUTHERN LINCOLN AND SWEETWATER COUNTIES.  SNOWFALL
RE-INTENSIFIES THURSDAY NIGHT INTO FRIDAY MORNING OVER THE WEST AND
NORTH AS THE LOW LIFTS NORTHEAST ACROSS WYOMING AND INTO THE
DAKOTAS.  WRAP AROUND AND TROWAL DYNAMICS WILL CONTRIBUTE TO THE
PRECIPITATION IN THOSE AREAS.  MILDER AIR WRAPS INTO THE NORTH
FRIDAY SO SNOW LEVELS REALLY DONT GET MUCH BELOW 8000 FEET IN THE
BIGHORN MOUNTAINS.  NAM12 DOES SEEM TO BE A BIT COLD COMPARED TO THE
NAM AND GFS...WHICH BRINGS IN MUCH COLDER AIR AT H7 OVER THE WIND
RIVER BASIN AND AROUND THE BIGHORNS.  THE PRECIPITATION WINDS DOWN
OVER THE WEST FRIDAY MORNING AND DURING THE AFTERNOON AND EVENING
EAST OF THE DIVIDE.  SNOWFALL IN THE MOUNTAINS COULD BE QUITE
SIGNIFICANT...WITH ADVISORIES A POSSIBILITY.  WILL SEE MELTING OCCUR
BELOW 9000 FEET AND POSSIBLY ABOVE AS THE GROUND WILL BE VERY WARM
GIVEN THE ABOVE NORMAL TEMPERATURES OVER THE PAST FEW WEEKS.   AS
FOR LOWER ELEVATIONS...ADVISORIES COULD BE NEEDED FOR SOUTHERN
LINCOLN CO...INCLUDING THE COKEVILLE AND KEMMERER AREAS.  THE SNOW
COULD LINGER OVER EASTERN NATRONA...SOUTHEAST FREMONT AND EASTERN
SWEETWATER COUNTIES FRIDAY NIGHT INTO SATURDAY MORNING WITH AN EAST
FLOW FROM THE UPPER LOW OVER SOUTHEAST CO.

WINDS WILL BE QUITE GUSTY TONIGHT BEFORE DIMINISHING.  BREEZY
CONDITIONS REMAIN OVER THE SOUTH AND CENTRAL THURSDAY AS THE LOW
LIFTS NORTHEAST.  THE WINDS PICK UP ACROSS THE ENTIRE AREA OUT OF
THE WEST AND SOUTHWEST AS THE LOW LIFTS INTO MONTANA AND THE
DAKOTAS.  A WEAK NORTHWEST PUSH WILL MOVE THROUGH FRIDAY NIGHT AND
SATURDAY MORNING...BUT THE LOW WILL BE TOO FAR NORTH FOR THE WINDS
TO BE ALL THAT STRONG.

.LONG TERM...SATURDAY THROUGH WEDNESDAY

LIMITED PREDICTABILITY IN THE MID RANGE HAS DEVELOPED DUE TO THE
PROGRESSIVE PATTERN SETTING UP FOR THE WEEKEND AND INTO NEXT WEEK.
THE GFS HOLDS THE FASTEST SOLUTION...SHOWING A SHORTWAVE MOVING OUT
OF MONTANA AND ACROSS OUR AREA ON SATURDAY WITH WIDESPREAD
PRECIPITATION ACROSS THE EAST CENTRAL PORTIONS OF THE STATE. SINCE
THE GFS FAR OUTPACES ALL OTHER MODEL SOLUTIONS...THE ECMWF HAS BEEN
GIVEN MORE WEIGHT. THE ECMWF SOLUTION IS DRY UNTIL SUNDAY WHEN IT
LIFTS THE RESIDUAL SOUTHERN LOW NORTHEAST ACROSS THE FAR SERN
PORTION OF WYOMING. FORECAST COMES INTO A BIT BETTER AGREEMENT EARLY
NEXT WEEK WITH AN INCREASING WESTERLY FLOW WITH EMBEDDED SHORTWAVES.
THE STRONGEST SHORTWAVE COULD MOVE IN MONDAY NIGHT INTO TUESDAY WITH
WIDESPREAD VALLEY RAIN AND MOUNTAIN SNOW QUITE POSSIBLE OUT
WEST...MANY AREAS OF MINIMUM SLIGHT CHANCE POPS HAVE BEEN ADDED TO
REFLECT THE UNCERTAINTY OF THE SHORT WAVE TIMING...WHICH WILL BE
REFINED AS THE MODELS COME INTO BETTER AGREEMENT.

DEPENDING ON THE EXACT TEMPERATURE PROFILE COULD EVEN SEE SNOW
LEVELS BRIEFLY DIP TO THE WESTERN VALLEY FLOORS LATE MONDAY NIGHT OR
TUESDAY MORNING. SHORTWAVE RIDGE MOVES QUICKLY BACK IN TUESDAY NIGHT
AND WEDNESDAY WITH POTENTIAL FOR SOME LIGHT PRECIPITATION IN THE
NORTHWEST MOUNTAINS WITH WEAK ISENTROPIC UPGLIDE PATTERN.
TEMPERATURES WILL START OUT QUITE COOL SATURDAY AND THEN REBOUND IN
MOST AREAS SUNDAY THROUGH MONDAY BEFORE COOLING AGAIN WITH OUR
AFOREMENTIONED SHORTWAVE MONDAY NIGHT AND TUESDAY. TEMPERATURES THEN
REBOUND AGAIN ON WEDNESDAY. PATTERN DEFINITELY LOOKS ACTIVE THROUGH
THE MEDIUM RANGE PERIOD AND BEYOND.

&&

.AVIATION.../06Z ISSUANCE/

ALONG AND WEST OF THE DIVIDE...A MAJOR STORM WILL IMPACT AREA
THROUGH THE TAF PERIOD. WIDESPREAD MVFR AND SOME IFR CONDITIONS ARE
EXPECTED TO DEVELOP THURSDAY MORNING AT THE TAF SITES WEST OF THE
DIVIDE. MOUNTAINS WILL BE OBSCURED ALONG AND WEST OF THE DIVIDE
THROUGH THE PERIOD WITH LIFR CONDITIONS OVER MOUNTAIN PASSES. SNOW
LEVELS ARE EXPECTED TO DROP FROM 8000-9000 FEET MSL EARLY THURSDAY
MORNING...TO VALLEY FLOORS THURSDAY AFTERNOON AND EARLY EVENING AS
COLD AIR WORKS IN FROM THE WEST. ALSO...BREEZY SOUTHERLY WINDS ARE
EXPECTED OVER SOUTHERN WYOMING...AHEAD OF THE FRONT...WITH STRONG
WEST WINDS IN WAKE OF THE FRONT OVER SOUTHERN WYOMING THURSDAY
AFTERNOON AND EVENING. THIS STRONG WIND WILL MAINLY IMPACT THE KRKS
TERMINAL.

EAST OF THE DIVIDE...A MAJOR STORM WILL IMPACT THE AREA THROUGH THE
TAF PERIOD. SHOWERS WILL BE ON THE INCREASE THURSDAY WITH WIDESPREAD
PRECIPITATION EXPECTED THURSDAY NIGHT...ESPECIALLY OVER NORTHERN
WYOMING. VFR CONDITIONS ARE EXPECTED AT TAF SITES FOR MUCH OF THE
DAY ON THURSDAY...BUT MVFR CONDITIONS ARE EXPECTED TO DEVELOP LATE
THURSDAY AND ESPECIALLY THURSDAY NIGHT OVER THE BIG HORN BASIN AND
JOHNSON COUNTIES...BUT MVFR CONDITIONS ARE POSSIBLE ANYWHERE. BREEZY
TO WINDY SOUTHWEST WINDS ARE EXPECTED IN THE WIND CORRIDOR.

&&

.FIRE WEATHER...

SIGNIFICANT MOISTURE IS EXPECTED AS THE FIRST MAJOR STORM SYSTEM OF
THE FALL MOVES THROUGH.  VALLEY RAIN AND MOUNTAIN SNOW CAN BE
EXPECTED TONIGHT...POTENTIALLY LOWERING TO THE VALLEY FLOORS
THURSDAY.  THE PRECIPITATION WILL CONTINUE THROUGH FRIDAY MORNING
OUT WEST...THOUGH SHOWERS WILL LINGER THROUGH THE DAY.  THE SHOWERS
WILL IMPACT EAST OF THE DIVIDE...ESPECIALLY OVER THE FAR EASTERN
AND NORTHERN ZONES THURSDAY AFTERNOON THROUGH FRIDAY.  CENTRAL
WYOMING MAY GET IN ON SOME FRIDAY.  ANOTHER SYSTEM OVER COLORADO
COULD KEEP THE PRECIP OVER THE EASTERN ZONES FRIDAY NIGHT INTO
SATURDAY.

&&

.RIW WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...TWB
LONG TERM...ALLEN
AVIATION...ALLEN
FIRE WEATHER...TWB
Hazardous weather outlook, Oct 5, 5:00 AM MDT, 23 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
500 AM MDT WED OCT 5 2011

WYZ001>020-022>030-061200-
ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST-
BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS-
EAST SWEETWATER COUNTY-FLAMING GORGE-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS-
NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN-
NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS-
ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES-
SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN-
SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY-
TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN-
UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN-
WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST-
YELLOWSTONE NATIONAL PARK-
500 AM MDT WED OCT 5 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.

.DAY ONE...TODAY AND TONIGHT

ISOLATED TO SCATTERED AFTERNOON AND EVENING
THUNDERSTORMS IN THE WEST AND SOUTH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THURSDAY...MOUNTAIN SNOW LIKELY IN SOUTHWESTERN WYOMING. SIGNIFICANT
SNOWFALL IS LIKELY IN THE WESTERN MOUNTAINS LATE THURSDAY AND INTO
THURSDAY NIGHT. A CHANCE OF THUNDERSTORMS IN SOUTHEAST NATRONA AND
EASTERN SWEETWATER COUNTIES.

FRIDAY...COLDER WITH A GOOD CHANCE OF RAIN AND MOUNTAIN
SNOW. SIGNIFICANT SNOWFALL IS LIKELY ACROSS PORTIONS OF THE
CENTRAL AND NORTHERN MOUNTAINS. SNOW LEVELS COULD DROP AS LOW AS
5000 FEET ACROSS PORTIONS OF CENTRAL WYOMING FRIDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

TEAM RIVERTON

The office that day

Everything else NWS Riverton, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 6, 4:53 AM MDTWinter Weather AdvisoryRIWFremont, Hot Springs, Lincoln, Park, Sublette, Teton31 hr
Oct 6, 3:01 PM MDTWinter Storm WarningRIWBig Horn, Fremont, Johnson, Natrona, Washakie21 hr
Oct 6, 3:11 PM MDTHigh Wind WarningRIWFremont, Natrona, Sweetwater24 hr

Nearby

High Wind Watches in Wyoming, 2011Every high wind watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.